MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL VIPER PRIME NAVIGATION ADAPTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SARL VIPER PRIME NAVIGATION ADAPTOR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 286750133N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During an l5-s1 posterior lumbar interbody fusion using our viper prime system dr.Rob whitmore inserted multiple screws under navigation with the medtronic stealth system.The medtronic suretrack clamp was attached securely to the viper prime navigated screwdriver and then manually calibrated into the stealth system.The navigation seemed to be working well until the 3rd screw when the surgeon noticed that the navigation was off.We spun the o-arm which confirmed that 2 of the screws were not where he intended them to be.We had to change his technique and instead use a jamshidi needle and k-wires.There was no harm to the patient but it added time to the procedure.Patient consequence?: no.Action taken for procedure:the surgeon changed his technique and used a navigated jamshidi needle and k-wires to complete the procedure.Is the information being submitted for this complaint all the details that are known/available regarding this event?: yes.

Brand Name
VIPER PRIME NAVIGATION ADAPTOR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle
SZ 
MDR Report Key7361712
Report Number1526439-2018-50269
Device Sequence Number11026032
Product Code OLO
UDI-Device Identifier10705034507804
UDI-Public(01)10705034507804
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750133N
Device Catalogue Number286750133N
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR